MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA CH CALCIUM_2 (CA_2); AZO DYE, CALCIUM

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA CH CALCIUM_2 (CA_2); AZO DYE, CALCIUM
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed a falsely depressed calcium_2 (ca_2) result on a female patient sample on atellica ch analyzer.The erroneous result was reported to the physician(s), who did not question the result.The sample was repeated on an alternate atellica ch analyzer, and the result was higher than the initial result.The repeat result was considered as correct, and a corrected report was provided.There are no known reports of patient intervention or adverse health consequences due to the falsely depressed ca_2 result.
 
Additional Manufacturer Narrative
A customer from the united states observed a falsely depressed calcium_2 (ca_2) result on a female patient sample on atellica ch analyzer.The erroneous result was reported to the physician(s), who did not question the result.The sample was repeated on an alternate atellica ch analyzer and the result was higher than the initial result.The repeat result was considered as correct, and a corrected report was provided.The interpretation of results section of the atellica ch ca_2 instructions for use (ifu) states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the limitations section of the atellica ch ca_2 instructions for use (ifu) states: "the atellica ch ca_2 assay is limited to the detection of calcium in human serum, plasma (lithium heparin) and urine." siemens healthcare diagnostics is investigating.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2023-00184 on sep 05, 2023.Additional information sep 13, 2023 and sep 19, 2023: the customer observed a falsely depressed calcium_2 (ca_2) result on a female patient sample on atellica ch analyzer.The erroneous result was reported to the physician(s), who did not question the result.The sample was repeated on an alternate atellica ch analyzer, and the result was higher than the initial result.The repeat result was considered as correct, and a corrected report was provided.Return of the patient sample was not required or warranted based upon the results of the technical evaluation.A review of the ca_2 quality control (qc) showed consistent recovery within the customer's expected ranges.The instrument data showed that ca_2 reagent lot 231932 was initially calibrated with a lot calibration (cal id 10693) on (b)(6) 2023 at 03:31.The customer processed the sample and qc using this reagent lot without issue until (b)(6) 2023 when the sample in question was identified.On (b)(6) 2023, the customer loaded a new reagent pack (pack 14055) of ca_2 lot 231932.Qc was processed at the time the pack was loaded on the instrument.Level 1 (92941) and level 2 (92942) was processed using pack 14055/well 1 and the lot calibration (cal id 10693) from (b)(6) 2023 at 03:31.Both levels of qc were within the customer's expected ranges indicating the issue was not related to ca_2 pack 14055/well 1.The ca_2 result in question that was identified by the customer was processed using ca_2 reagent pack 14055, well 1 and the lot calibration (cal id (b)(6)) from (b)(6) 2023 at 03:31.The instrument data showed that the sample in question was with no issues in ca_2 recovery.Further supporting, the issue was not due to ca_2 reagent lot 231932 or a specific reagent pack/well.To verify instrument performance, the customer ran a ca_2 linearity, multiple ca_2 precision studies, and a patient correlation.All linearity and precision results were acceptable.The patient comparison study also showed acceptable recovery differences with an average ca_2 difference of 0.15 mg/dl or 1.7%.The customer continued to process samples and qc using multiple packs/wells of ca_2 lot 231932 with no further ca_2 issues.Recovery issues.No additional troubleshooting was performed, and no customer service engineer (cse) was dispatched.Based on the information provided, siemens is unable to conclusively determine the probable cause of the discrepant ca_2 patient result.All ca_2 qc showed consistent recovery within expected ranges.The customer verified instrument performance by running a ca_2 linearity, multiple precision studies, and patient comparisons.All results were acceptable indicating the issue was not due to ca_2 reagent lot 231932 or a specific reagent pack/well.The customer continued to process the sample with no further ca_2 issues.The actions taken by the customer were part of normal troubleshooting/maintenance for issues of this nature.The customer is fully operational.

Brand Name
ATELLICA CH CALCIUM_2 (CA_2)
Common Device Name
AZO DYE, CALCIUM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591 5097
Manufacturer (Section G)
RANDOX LABORATORIES LTD.
registration # 8020890
55 diamond road
crumlin co. antrim BT29 4QY
UK   BT29 4QY
Manufacturer Contact
louise mclaughlin
333 coney st.
east walpole, MA 02032
7818564812
MDR Report Key17682549
Report Number1219913-2023-00184
Device Sequence Number19485138
Product Code CJY
UDI-Device Identifier00630414220697
UDI-Public00630414220697
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K083386
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2024
Device Model NumberN/A
Device Catalogue Number11097644
Device Lot Number231932
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2023
Supplement Date Received by Manufacturer09/13/2023
Initial Report FDA Received Date09/05/2023
Supplement Report FDA Received Date10/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexFemale